MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL3931
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used list # cl3931, 8.5" (22 cm) appx 1.0 ml, ext set w/microclave¿ clear, chemolock¿ port, spiros¿ w/red cap, clamp; (lot #5000397) was received for evaluation and visually inspected.As received, axial cracks were observed on the exterior of the male luer collar of the bonded male luer adaptor/spiros subassembly.Axial cracks were also present on the female luer of the bonded spiros.No additional damage or anomalies were identified.No mating devices were returned.A functional test was performed; the returned set was primed with water at gravity pressure and then leak tested per procedure.Slight fluid accumulation occurred in between the luer threads of the bonded spiros and male luer adaptor was observed.No other leakage was seen from the set.A photo was provided and evaluated.The photo shows one extension set in a plastic biohazard bag.No visible damage or anomalies can be seen in the image.A lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.The reported complaint of leakage can be confirmed.The probable cause of the cracks on the spiros female luer and the bonded male luer adaptor is likely due to unknown external impact force.
 
Event or Problem Description
The event involved a 8.5" (22 cm) appx 1.0 ml, ext set w/microclave® clear, chemolock¿ port, spiros® w/red cap, clamp.It was reported that on the patient¿s 5th, and last, day of r-epoch the device was leaking from the spiros end onto the patient's bed.The chemotherapy infusing was doxorubicin, etoposide and vincristine.The patient, and area, were cleaned up per the customer's protocol.The chemo spill was cleaned up per facility protocol.The spiros was connected to the baxter onelink on patient's portal.Therapy was ended; there was no blood loss or bleed back.No holes were noted on the device.There was patient involvement, but there was no adverse event or harm associated with the reported event.

Brand Name
8.5" (22 CM) APPX 1.0 ML, EXT SET W/MICROCLAVE CLEAR, CHEMOLOCK PORT, SPIROS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11751932
Report Number9617594-2021-00143
Device Sequence Number4138770
Product Code ONB
UDI-Device Identifier00887709077201
UDI-Public(01)00887709077201(17)250901(10)5000397
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Model NumberCL3931
Device Catalogue NumberCL3931
Device Lot Number5000397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1